MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP® DHHS(TM) IMPACTOR CAP; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP® DHHS(TM) IMPACTOR CAP; GUIDE
Model Number 338.348
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the locking compression plate (lcp) dhhs impactor cap was broken during the case.Fragments were generated but easily removed.There was no surgical delay.Procedure and patient outcome were unknown.This report is for an impactor cap.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 338.348, lot: 4708049.Manufacturing location: brandywine, release to warehouse date: apr 04, 2004.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The raw material was confirmed to be correct per the specification with no relevant non-conformance noted.Product investigation was completed.The lcp dhhs impactor cap was received.The bottom of the impactor cap has a hole in it that does not go through to the other side, but does reach the internal space of the impactor cap.Some of the material is missing around the hole.The missing fragment of material was not returned.No other issues could be identified with the returned portions of the device.A dimensional inspection was not performed due to post-manufacturing damage.Relevant drawings were reviewed.The complaint is confirmed for the lcp dhhs impactor cap.There is a chunk of material missing from the bottom of the impactor cap, exposing the inner hollow space of the impactor cap.No other issues could be identified with the device.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCP® DHHS(TM) IMPACTOR CAP
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8617009
Report Number2939274-2019-58119
Device Sequence Number2372455
Product Code FZX
UDI-Device Identifier10886982193438
UDI-Public(01)10886982193438
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.348
Device Catalogue Number338.348
Device Lot Number4708049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR